Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 71, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Jun 15, 2004, 5:14 PM CDT for San Patricio County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2004, 5:14 PM CDT (22:14 UTC)
- Expired
- Jun 15, 2004, 6:15 PM CDT
- In force
- 61 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 33 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 10.2 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1984 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KCRP 152214
SVRCRP
TXC409-152315-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
513 PM CDT TUE JUN 15 2004
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN SAN PATRICIO COUNTY IN TEXAS
* UNTIL 615 PM CDT
* AT 512 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM ALONG THE REFUGIO-SAN PATRICIO COUNTY LINE
MOVING SOUTH AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ST. PAUL AROUND 600 PM CDT...
SINTON AROUND 615 PM CDT...
THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING...
HAIL UP TO THE SIZE OF QUARTERS...
SEEK A STURDY SHELTER IMMEDIATELY STAY AWAY FROM WINDOWS.
LAT...LON 2813 9740 2815 9753 2812 9758 2813 9773
2799 9772 2791 9743 2808 9734
$$
MBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:15 PM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, Jun 15, 2:15 PM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 215 PM CDT TUE JUN 15 2004 .SHORT-TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...CONVECTION WILL INCREASE OVER THE NORTHEASTERN COUNTIES THIS AFTERNOON AS VORT MAXIMA EMBEDDED IN THE UPPER-LEVEL FLOW...DAYTIME HEATING AND BOUNDARY INTERACTIONS COME TOGETHER. WILL HAVE TO MONITOR THE POTENTIAL FOR FLASH FLOODING OVER VICTORIA COUNTY...WHERE 3 HOUR FFG NUMBERS ARE 1.5 INCHES. MAY ALSO SEE THESE STORMS PULSE UP AND PRODUCE MARGINALLY SEVERE HAIL. QUASI-STATIONARY UPPER-LEVEL LOW THAT IS HELPING TO TRIGGER THIS ACTIVITY IS STILL NOT SHOWING ANY SIGNS OF MOVING TO THE NORTH...BUT THIS SHOULD BEGIN TO OCCUR THIS EVENING. WITH THAT IN MIND...WILL TAPER OFF POPS BEGINNING TONIGHT. WILL KEEP LOW-END CHANCE POPS IN THE NORTHEAST THROUGH TOMORROW AFTERNOON HOWEVER...AS SEA-BREEZE SHOULD HELP TO AT LEAST PRODUCE A FEW THUNDERSTORMS. WILL AGREE WITH PREVIOUS SHIFT AND UNDERCUT MAV/MET LOWS FOR WEDNESDAY MORNING. RAIN-COOLER AIR IN THE EAST AND PARTLY CLOUDY/LIGHT WIND CONDITIONS ELSEWHERE SHOULD ALLOW TEMPS TO DROP OFF A BIT MORE THAN THE MODELS WILL SUGGEST. NO FLAGS ARE ANTICIPATED OVER THE WATERS THROUGH THE FIRST PERIOD...BUT WINDS WILL BE COMING UP TO AROUND 15 KNOTS TONIGHT. WILL LET NEXT SHIFT MONITOR THE POSSIBILITY OF SCEC CONDITIONS LATER. && .LONG-TERM (THURSDAY THROUGH TUESDAY)...GFS/ETA CONTINUES TO PROG THE UPPER LOW TO DISSIPATE BY THURSDAY NGT...ALONG WITH LOWER PW VALUES. NEVERTHELESS...WL RETAIN LOW POPS OVR THE NERN CWFA FOR THURSDAY AFTN. OF THE CWFA...EXPECT THE UPPER RIDGE/DRY CONDITIONS TO PERSIST FRI-MON...OWING TO CONVERGENCE IN THE UPPER HEIGHTS BETWEEN THE NOGAPS/CANADIAN/GFS SOLNS. NOGAPS/GFS PROGS AN UPPER TROUGH TO DIG INTO THE WRN CONUS BY MONDAY. ANTICIPATE INCREASING MSTR IN ADVANCE OF THIS SYSTEM TUES...CONSISTENT WITH THE GFS. HWR WL NOT INTRODUCE CONVECTION TO THE CWFA TUE OWING TO THE UPPER RIDGE. HWR WL LOWER MAX TEMPS. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 74 92 76 90 / 20 20 10 10 VICTORIA 71 90 74 89 / 40 40 30 20 LAREDO 77 101 78 98 / 00 00 00 00 ALICE 72 96 74 95 / 20 20 10 00 ROCKPORT 77 89 78 84 / 30 30 20 10 COTULLA 72 97 74 94 / 00 05 00 00 && .CRP WATCHES/WARNINGS/ADVISORIES...NONE. && 94/MJ...SHORT-TERM 87/WC...LONG-TERM
Hazardous weather outlook, Jun 15, 5:10 AM CDT, 12 hours 4 minutes before
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
In the hours before
Special weather statement, Jun 15, 2:46 PM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 246 PM CDT TUE JUN 15 2004 TXZ234-247-152030- CALHOUN-VICTORIA- 246 PM CDT TUE JUN 15 2004 ...A CLUSTER OF STRONG THUNDERSTORMS WILL CONTINUE ACROSS CALHOUN AND VICTORIA COUNTIES THROUGH 330 PM CDT... AT 246 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS STRETCHING ACROSS MOST OF VICTORIA COUNTY AND BACK TWOARDS POINT COMFORT IN CALHOUN COUNTY. THE CLUSTER OF STRONG THUNDERSTORMS WAS SLOWLY DRIFTING SOUTH AT AROUND 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT POINT COMFORT...PORT LAVACA...BLOOMINGTON...PLACEDO...KAMAY...DACOSTA... TELFERNER AND VICTORIA. THIS CLUSTER OF STRONG THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DIME SIZE HAIL...WINDS GUSTING TO 40 TO 50 MPH...FREQUENT LIGHTNING...VERY HEAVY RAIN WITH RAINFALL RATES UP TO TWO INCHES AN HOUR. MB
Local storm report, Jun 15, 3:39 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
339 PM CDT TUE JUN 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0330 PM FLOOD VICTORIA 28.82N 96.98W
06/15/2004 VICTORIA TX LAW ENFORCEMENT
WATER COVERED THE STREETS ACROSS PORTIONS OF THE CITY OF
VICTORIA.
&&
MBThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:02 PM CDT | Severe Thunderstorm Warning | CRP | Refugio | 58 min |
| Jun 15, 2:51 PM CDT | Flash Flood Warning | CRP | Victoria | 114 min |
| Jun 15, 5:50 PM CDT | Special Marine Warning | CRP | 85 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.